Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have Mirena coil. Dizziness, hot flashes, nausea. Why is this happening?

Hi, I am a 20 year old female, I dont know if it makes any difference but I have the birth control Mirena . I used to have a lot of spells when I was younger 12-15, (my cardiologist told me) my heart rate would go up to about 150 and then drop down very suddenly to almost a complete stop, and thats when I would lose balance and become completely useless and fall. (No diagnosis) It stopped (for the most part) until a few months ago, I havent been falling, but getting extremely dizzy, having hotflashes, all of a sudden becoming very nauseated. If I eat, I feel like im going to be sick and it all seems to be happening as one (within minutes of each other) Im sorry this is so long, but im confused and sick of being told that its in my head.
Asked On : Sun, 31 Mar 2013
Answers:  2 Views:  457
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.
The symptoms you are experiencing are definitely not imaginative but due to Mirena.
Mirena is an intrauterine contraceptive device (IUCD) containing long acting progesterone.
It is highly effective but results in some unwanted side effects like nausea, vomiting. bloating, dizziness, headache and hot flushes (all of which you are experiencing). Mood swings is another common side effect reported with Mirena.
The advantages of Mirena are;
1. It acts directly (local action) on uterine endometrium (lining of uterus)
2. It does not suppress ovaries and so does not affect progesterone levels.
3. The blood loss during menstruation is not heavy.
The fainting attacks you had when you were young could be postural hypotension (sudden fall in BP) due to vasovagal attack. Your present symptoms are not related to that but are due to the progesterone present in Mirena.
Hope this helps.
Answered: Mon, 1 Apr 2013
I find this answer helpful
General & Family Physician Dr. Jay Patel's  Response

BASED on the information it seem your are having issues with "ADRENAL GLAND" which in turn secrete EPINEPHRINE which is know to cause Flight or fright reaction, which is know as "Adrenal Hyperplasia" that can cause uneven release of that hormone can cause the abnormal increase in heart rate , that need s to be addressed by ULTRA SOUND and biopsy.

About the dizziness, may be due to some low blood sugar/ low pressure and their many cause for it,
***(A) LOW BLOOD PRESSURE - CAN put you to dizziness/loosing balance if the blood do not reach sufficiently to brain's center for balance due to some compression / obstruction in the blood vessel)
causes for low blood pressure
a) Hypothyrodism (low thyroid hormone, associated with fatigue, low energy and weight gain)
b) bradycardia (low heart rate)
c) heart failure (heart to weak to pump blood)
d) liver diseases
e) low sugar
f) Postural hypotension (position induced low blood pressure)

***(B) LABYRINTH APPARATUS PROBLEMS ( a organ present in ear which helps the sense of position)
cause of problems
a) Menier's Diseases , ( person feels dizzy, and associated with some hearing loss)
b) Viral labyrinthitis (person feels dizzy, or sensation of room moving around , vertigo)
c) Otolith (small stone in ear canal makes feed dizzy , but dizziness comes at certain position/movement only).
d) Problems with the vestibular nerve (hearing/balance nerve)

1) If possible try to CONSULT PHYSICIAN / NEUROLOGIST (Brain doctor)

2) There are number of test that still needed to be done in order to come to conclusion which are as follow
a) May need CT-BRAIN with dye to check the blood supply channel.
b) blood test of thyroid hormone level check, lever enzyme profile, sugar level
c) physical test for orthostatic hypotension (position induced low blood pressure)
d) Audiometery to check any HEARING changes/problems
e) labyrinthine stimulus test to check the apparatus.

hope it helps
Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor